Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 18, 2022, 8:56 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 18, 2022, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 176 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 6:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
473
WUUS53 KEAX 190156
SVREAX
MOC001-171-197-190245-
/O.NEW.KEAX.SV.W.0151.220919T0156Z-220919T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
856 PM CDT Sun Sep 18 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Adair County in northeastern Missouri...
Northeastern Putnam County in north central Missouri...
Schuyler County in northeastern Missouri...
* Until 945 PM CDT.
* At 856 PM CDT, a severe thunderstorm was located 7 miles northwest
of Queen City, or 7 miles west of Lancaster, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lancaster, Queen City, Greentop, Downing, Glenwood, Worthington and
Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
&&
LAT...LON 4050 9235 4021 9235 4042 9276 4059 9272
TIME...MOT...LOC 0156Z 294DEG 32KT 4048 9267
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurtz3 follow-up statements
319
WWUS53 KEAX 190206
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
906 PM CDT Sun Sep 18 2022
MOC171-190215-
/O.CAN.KEAX.SV.W.0151.000000T0000Z-220919T0245Z/
Putnam MO-
906 PM CDT Sun Sep 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
LAT...LON 4050 9235 4021 9235 4038 9267 4049 9269
4051 9268 4052 9267 4053 9269 4056 9268
4058 9270
TIME...MOT...LOC 0205Z 294DEG 32KT 4044 9256
$$
MOC001-197-190245-
/O.CON.KEAX.SV.W.0151.000000T0000Z-220919T0245Z/
Adair MO-Schuyler MO-
906 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN ADAIR AND SCHUYLER COUNTIES...
At 905 PM CDT, a severe thunderstorm was located over Queen City, or
near Lancaster, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lancaster, Queen City, Greentop, Downing and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4050 9235 4021 9235 4038 9267 4049 9269
4051 9268 4052 9267 4053 9269 4056 9268
4058 9270
TIME...MOT...LOC 0205Z 294DEG 32KT 4044 9256
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurtz695
WWUS53 KEAX 190222
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
922 PM CDT Sun Sep 18 2022
MOC001-197-190245-
/O.CON.KEAX.SV.W.0151.000000T0000Z-220919T0245Z/
Adair MO-Schuyler MO-
922 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN ADAIR AND SOUTHEASTERN SCHUYLER COUNTIES...
At 922 PM CDT, a severe thunderstorm was located 8 miles east of
Greentop, or 12 miles southeast of Lancaster, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Adair and southeastern Schuyler Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for northeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 9235 4021 9235 4040 9250 4046 9243
TIME...MOT...LOC 0222Z 306DEG 32KT 4037 9241
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurtz750
WWUS53 KEAX 190235
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
935 PM CDT Sun Sep 18 2022
MOC001-197-190245-
/O.EXP.KEAX.SV.W.0151.000000T0000Z-220919T0245Z/
Adair MO-Schuyler MO-
935 PM CDT Sun Sep 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR AND
SOUTHEASTERN SCHUYLER COUNTIES WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until midnight CDT for northeastern
Missouri.
LAT...LON 4044 9235 4021 9235 4040 9250 4046 9243
TIME...MOT...LOC 0235Z 294DEG 32KT 4033 9228
$$
KurtzWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:26 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 18, 6:26 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Sun Sep 18 2022 .Discussion... Issued at 307 PM CDT SUN SEP 18 2022 Key Messages: - Strong to severe thunderstorms possible late afternoon into the evening hours across northern/northeastern MO. - Anomalously hot temperatures expected through Tuesday with record highs and record high lows possible. - A cold front is expected to move through the region sometime on Wednesday. Exact timing is uncertain at this time. - Much cooler behind the cold front for Thursday and Friday. Discussion: The current weather pattern is characterized by a 592 dam mid level high centered over northern Texas with a shortwave trough situated to our north. A cold front is draped from western Lake Superior to the southwest through Iowa and into southeastern Nebraska. Conditions across the region this afternoon are warm and humid with some isolated showers/storms. An area of 50+ knot westerly winds at 500 mb is expected to develop over Iowa later this afternoon in with the aforementioned shortwave trough moving through. This paired with 3000 J/kg of surface based CAPE will help generate thunderstorms along and south of the cold front across southern Iowa late afternoon/early evening. The most recent trends from Convection Allowing Models suggests that the vast majority of the severe weather threat should stay out of our region, but portions of far northern and northeastern Missouri could see severe storms somewhere in the 7 to 10 pm window tonight. CAMs earlier hinted at perhaps a storm or two as far west as northwestern MO but have recently backed off on this. Here in the KC metro, we should stay dry today outside of the patchy areas of light showers/sprinkles. While forecasts called for highs in the mid 90s today we may stay a few degrees cooler thanks to more cloud cover than expected. By tomorrow, impacts from the shortwave trough will move out and we will be firmly within the influence of the stout mid level high centered over the TX/OK border and accompanying ridge encompassing much of the Central US. High temperatures tomorrow are forecast to reach the mid to even upper 90s for the KC metro and areas along and south/west of the Missouri River with upper 80s to lower 90s across northern MO. Overnight lows tomorrow night into Tuesday morning will also be well above normal to near records. For Tuesday afternoon the entire region is forecast to see highs in the mid to even upper 90s, with record highs once again possible. A large trough and accompanying cold front descends out of Canada and into the Northern Plains/Upper Midwest on Wednesday and sends a cold front through the region sometime on Wednesday. Models are not in complete agreement in regards to the exact timing of the frontal passage, so forecast high temperatures on Wednesday are uncertain right now as a faster passage means cooler temperatures and a slower passage means hotter temperatures (NBM 25th percentile high at KCI is 77 for Wednesday and the 75th percentile is 90). There will be a slight chance for showers and storms Wednesday evening into Wednesday night in association with the front. Much cooler temperatures and lower humidity will move in behind the front, as high temperatures on Thursday are currently forecast to range from the mid 60s across northern Missouri to the low 70s south of I-70 with dewpoints in the low 50s. Temperatures should increase a few degrees on Friday with highs returning to above normal by Saturday. There will be another chance for showers Friday morning and afternoon. && .Climate... Issued at 555 PM CDT SAT SEP 17 2022 Kansas City Record High and Record High Low Information Monday 9/19: - Forecast Low: 73 F - Record High Low: 77 F (1931) - Forecast High: 95 F - Record High: 95 F (1954) Tuesday 9/20: - Forecast Low: 76 F - Record High Low: 75 F (1895) - Forecast High: 95 F - Record High: 95 F (1948) && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 620 PM CDT SUN SEP 18 2022 VFR conditions are forecast to prevail through the period. Most thunderstorm concerns should exist well northeast of the TAF sites. South winds will remain breezy through the evening, decreasing overnight. Some widely scattered storms are expected through sunset in central and eastern Kansas. At this time, they are not expected to impact the TAF sites, but will be monitored closely. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...Kurtz Climate...Kurtz
Hazardous weather outlook, Sep 18, 4:50 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Sun Sep 18 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Sun Sep 18 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and storms will affect eastern KS and western MO, as well as central MO this morning. Gusty winds and small hail will be possible with these storms. Additional storms are expected to develop in IA this evening and move southeast into north central and northeastern MO. These storms will be capable of damaging winds and hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Warm and humid condition, with highs 15 to 20 degrees above normal and heat index values near 100, will continue through Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 18, 8:17 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
817 PM CDT Sun Sep 18 2022
MOZ007-008-190130-
Schuyler MO-Putnam MO-
817 PM CDT Sun Sep 18 2022
...A strong thunderstorm will impact portions of northeastern Putnam
and northern Schuyler Counties through 830 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lancaster, Downing and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
&&
LAT...LON 4046 9235 4054 9277 4059 9277 4060 9235
TIME...MOT...LOC 0116Z 279DEG 40KT 4057 9253
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KurtzSpecial weather statement, Sep 18, 8:32 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
832 PM CDT Sun Sep 18 2022
MOZ007-190145-
Putnam MO-
832 PM CDT Sun Sep 18 2022
...A strong thunderstorm will impact portions of northeastern Putnam
County through 845 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Unionville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Missouri.
&&
LAT...LON 4058 9270 4057 9270 4056 9272 4056 9270
4054 9269 4053 9270 4051 9269 4046 9273
4051 9302 4059 9300 4059 9272
TIME...MOT...LOC 0132Z 279DEG 36KT 4054 9292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:17 PM CDT | Special Weather Statement | EAX | Schuyler | 13 min |
| Sep 18, 8:20 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 25 min |
| Sep 18, 8:32 PM CDT | Special Weather Statement | EAX | Putnam | 13 min |
| Sep 18, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.